Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 September 2010

The Probability and the Asymptotic Distribution Functions of Increasing Ordered Statistical Data

A. A. El-Faheem & Eman A. Mahmoud

Journal of Mathematics and Statistics, Volume 6, Issue 3, pp. 217–220 · doi.org/10.3844/jmssp.2010.217.220

7,290 accesses4,210 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: We considered two types of sequences of ordered statistical discrete data i1, i2…in, 1≤i1≤ i2≤… in≤n and ij = 1,2,…,n, j = 1,2,…,n. The first type is the order statistics of a sample of size n taken from the uniform discrete distribution on the set S = {1,2,…,n}, n  ∈ N+. The other type is the increasing ordered word of length n taken from the set S = {1,2,…,n}, n ∈ N+. We studied a common property of both types of samples namely the number of elements ij = j, ij = 1,2,…,n, j = 1,2,…,n. i.e., we find the number of integers in each sequence i1, i2…in satisfying the condition C: ij = j, for both types. We obtain the probability distribution functions as well as the asymptotic distributions of the random variables representing the number of integers satisfying condition C. Approach: We employed combinatorial tools to obtain the number of samples having j elements satisfying condition C in both types, j = 1,2,…,n. Results: For large n ∈ N+, we found that the expected value of the number of samples of the second type, satisfying condition C, is much larger than that of the first type. Conclusion: The result can be used to distinguish between these two data.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

El-Faheem, A. A. & Mahmoud, E. A. (2010). The Probability and the Asymptotic Distribution Functions of Increasing Ordered Statistical Data. Journal of Mathematics and Statistics, 6(3), 217–220. https://doi.org/10.3844/jmssp.2010.217.220

Licence
© Science Publications
Issue
Volume 6, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
The Probability and the Asymptotic Distribution Functions of Increasing Ordered Statistical DataJournal of Mathematics and Statistics · Volume 6, Issue 3 · pp. 217–220 · © Science PublicationsDownload